Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 24, 2019, 5:21 PM CDT for Live Oak County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 24, 2019, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | FUNNEL CLOUD | George West, TX | WITNESSED BY 4 PEOPLE OBSERVING FROM THE EXXON GAS STATION ON HWY 281 IN GEORGE WEST |
| Apr 24, 5:33 PM CDT | TSTM WND DMG | 1 N George West, TX | 2 POWER POLES DOWN JUST NORTH OF GEORGE WEST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.6
The text
As transmitted.
858
WFUS54 KCRP 242221
TORCRP
TXC297-242245-
/O.NEW.KCRP.TO.W.0002.190424T2221Z-190424T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
521 PM CDT Wed Apr 24 2019
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
West central Live Oak County in south central Texas...
* Until 545 PM CDT.
* At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Simmons, or 7 miles west of George West, moving
east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
George West around 535 PM CDT.
Oakville around 540 PM CDT.
River Creek Acres around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2850 9805 2826 9803 2828 9833 2840 9833
TIME...MOT...LOC 2220Z 267DEG 26KT 2834 9825
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Wagner1 follow-up statement
548
WWUS54 KCRP 242230
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
530 PM CDT Wed Apr 24 2019
TXC297-242245-
/O.CON.KCRP.TO.W.0002.000000T0000Z-190424T2245Z/
Live Oak TX-
530 PM CDT Wed Apr 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
LIVE OAK COUNTY...
At 530 PM CDT, a severe thunderstorm capable of producing a tornado
was located near George West, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
George West around 535 PM CDT.
Oakville around 540 PM CDT.
River Creek Acres around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2850 9805 2826 9803 2830 9824 2840 9823
TIME...MOT...LOC 2230Z 267DEG 26KT 2834 9817
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
WagnerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:42 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 24, 3:42 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 342 PM CDT Wed Apr 24 2019 .SHORT TERM (Tonight through Thursday Night)... Significant cloud cover through much of the day and morning convection to the north continues to complicate the convective situation for South Texas tonight. Temperatures from Cotulla and Faith Ranch north have fallen into the 60s with an outflow boundary pushing south toward Laredo. Another outflow boundary exists north of Eagle Pass. Many of the more recent mesoscale models have minimal activity across the NW portion of the area with the front pushing in around 00Z, but when the front reaches the more unstable air toward the center of the CWA would develop a line of convection. Have lowered PoPs in response to this west, but will keep chance mention there. Assuming convection can fire this evening at least by the time it moves into the central part of the area, we do have plenty of ingredients in place for strong to severe storms. 19Z sounding indicated steep mid level lapse rates, fairly high 0-6km shear (models prog even better west), nearly 2k CAPE and little to no CIN. But, will first have to get past the rain/cloud cooled air northwest. Timing wise...thinking west of a line from Beeville to Alice will see most of the activity before 9PM, then the Coastal Bend and Victoria Crossroads between 9PM and midnight...maybe a bit later right along the coast. Primary threat remains strong winds and hail, though with 0-6km shear 60kt or above, a tornado or two can not be ruled out, especially if we can get any discrete cells at the onset. Once the front moves through and convection end, will hold onto clouds through the night, but should clear pretty rapidly during the morning Thursday. The rest of the short term forecast period will be quiet and dry. Despite the cold front high temperatures tomorrow will be similar or warmer Thursday than today with highs from the lower to mid 80s east to the lower 90s west. Dpts should decrease into the 50s west and lower 60s east to make it feel a bit drier. Mainly clear skies are anticipated with a light to moderate northwesterly wind through tomorrow, with winds becoming light and variable tomorrow night. && .LONG TERM (Friday through Tuesday night)... The end of the week and early next week will be dominated by upper- level high pressure. At the surface, a ridge will be nearly overhead Friday then push east Friday night into Saturday, allowing return flow to establish over South Texas. Still, deeper moisture will not arrive into the region from the south until the end of the forecast period, so the next rain chances do not appear until Tuesday (and even then are quite low). Dewpoint temperatures will be fairly low through Saturday (mid 50s-low 60s), before gradually increasing to near 70F early next week. Temperatures will be above normal, with maxima ranging from low/mid 80s over Virginia Crossroads and immediate coast to low/mid 90s in the Rio Grande Valley. Low temperatures will primarily be in the 60s. && .MARINE... Onshore flow this afternoon will become offshore tonight as a cold front moves through the area. Showers and thunderstorms are likely as the front moves through, mainly after midnight. SCEC conditions may occur Thursday for a time in open waters. Light northeast wind is forecast Friday as high pressure resides nearly overhead. Return flow will establish Friday night and Saturday as the ridge slides east toward the north-central Gulf. Moderate southeasterly flow is expected Saturday night into early Monday, before the pressure gradient begins to increase and some slightly stronger winds are possible later Monday into Tuesday night. No rain is expected through early next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 66 87 64 88 64 / 70 10 0 0 0 Victoria 64 83 61 86 60 / 80 10 0 0 0 Laredo 63 90 64 93 64 / 30 0 0 0 0 Alice 64 87 61 89 60 / 60 0 0 0 0 Rockport 67 82 66 84 67 / 70 10 0 0 0 Cotulla 58 88 59 88 60 / 40 0 0 0 0 Kingsville 65 88 62 89 62 / 50 0 0 0 0 Navy Corpus 69 82 69 84 69 / 60 10 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PH/83...SHORT TERM SK/99...LONG TERM
Hazardous weather outlook, Apr 24, 6:07 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 607 AM CDT Wed Apr 24 2019 TXZ229>234-239>247-342>347-442-443-447-251115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 607 AM CDT Wed Apr 24 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Chances for showers and thunderstorms will increase today across South Texas. Some storms may be strong to possibly severe this afternoon into this evening. Damaging winds and large hail are the primary hazards but an isolated tornado or two will be possible. There is a moderate risk for dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather to the National Weather Service in Corpus Christi. GMZ230-235-250-255-270-275-251115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 607 AM CDT Wed Apr 24 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible this evening and tonight. Some storms may be strong to severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports of severe weather to the National Weather Service in Corpus Christi.
In the hours before
Special weather statement, Apr 24, 4:32 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 432 PM CDT Wed Apr 24 2019 TXZ230-242200- McMullen- 432 PM CDT Wed Apr 24 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY... At 432 PM CDT, a strong thunderstorm was located 11 miles north of Loma Alta, or 12 miles south of Tilden, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. This storm will remain over mainly rural areas of central McMullen County. If outdoors, consider seeking shelter inside a building. LAT...LON 2818 9874 2836 9873 2849 9846 2820 9839 TIME...MOT...LOC 2132Z 252DEG 9KT 2828 9858 Wagner
Special weather statement, Apr 24, 5:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
505 PM CDT Wed Apr 24 2019
TXZ230>232-242230-
Live Oak-McMullen-Bee-
505 PM CDT Wed Apr 24 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 505 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nell to near Simmons. Movement was
east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Choke Canyon, Pawnee, Nell, Whitsett and Esseville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2869 9801 2872 9792 2869 9787 2853 9795
2849 9839 2868 9825 2879 9810
TIME...MOT...LOC 2205Z 248DEG 23KT 2874 9814 2846 9825
WagnerThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:32 PM CDT | Special Weather Statement | CRP | McMullen | 28 min |
| Apr 24, 4:57 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 35 min |
| Apr 24, 5:05 PM CDT | Special Weather Statement | CRP | Live Oak | 25 min |
| Apr 24, 5:35 PM CDT | Special Weather Statement | CRP | Duval | 40 min |
| Apr 24, 5:44 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 46 min |
| Apr 24, 5:47 PM CDT | Special Weather Statement | CRP | Duval | 43 min |
| Apr 24, 5:58 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak | 47 min |
| Apr 24, 6:20 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, Refugio, Victoria | 40 min |
| Apr 24, 6:35 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 40 min |
| Apr 24, 6:42 PM CDT | Flash Flood Warning | CRP | Bee | 93 min |
| Apr 24, 6:49 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces | 41 min |
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, Victoria | 52 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.